New Hampshire, 2015Flash Flood in New Hampshire, August 3, 2015
August 3, 2015 · NWS GYX · 1 event in 1 county or zone
A pre-frontal trough ahead of an approaching cold front was the focus for severe convection on the afternoon of August 3rd. Moderate CAPES and low level moisture combined with increasing mid level flow to produced numerous severe cells most of which produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal trough ahead of an approaching cold front was the focus for severe convection on the afternoon of August 3rd. Moderate CAPES and low level moisture combined with increasing mid level flow to produced numerous severe cells most of which produced wind damage. One cell in northern Coos County produced several inches of rain in less than 1 hour. The Ammonoosuc River rapidly overflowed its banks and flooded portions of the Bretton Woods Golf Course.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 3, 3:21 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 3, 3:21 PM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
421 PM EDT MON AUG 3 2015
.SYNOPSIS...
PERSISTENT LOW PRESSURE ALOFT...SITUATED OVER QUEBEC...WILL BRING
THE THREAT OF SHOWERS AND THUNDERSTORMS INTO TUESDAY. A FEW
STORMS COULD BE SEVERE THIS AFTERNOON AND EVENING...WITH ANOTHER
ROUND OF STRONGER STORMS POSSIBLE TUESDAY AFTERNOON. COOLER AIR
MOVES IN FOR THE MID TO LATE WEEK PERIOD...AND IT WILL BE MAINLY
DRY...ALTHOUGH SCATTERED SHOWERS WILL BE POSSIBLE IN THE MOUNTAINS
WEDNESDAY AND THURSDAY.
&&
20Z UPDATE...
QUICK UPDATE TO EXTEND SEVERE THUNDERSTORM WATCH INTO CHESHIRE AND
HILLSBOROUGH COUNTIES IN NEW HAMPSHIRE UNTIL 9 PM. HAVE ALSO
ADJUSTED CURRENT POPS AND WEATHER BASED ON CURRENT RADAR TRENDS.
PREVIOUS DISCUSSION...
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
PRE-FRONTAL TROF/DIFFERENTIAL HEATING BOUNDARY HAS HELPED
INITIATE A BROKEN LINE OF TSTMS ACROSS WRN NEW ENGLAND. TEMPS
REACHING THE UPPER 80S/LOW 90S...AND DEWPOINTS IN THE LOWER
60S IS YIELDING CAPE VALUES ON THE ORDER OF 1000 TO 1500 J/KG.
SHEAR IS MORE THAN ADEQUATE FOR STORM ORGANIZATION...AND
STRENGTHENING MID LEVEL WINDS...EVIDENCED BY KCXX VWP OF 50 KTS IN
THE MID LEVELS...WILL RESULT IN PRIMARILY A WIND DAMAGE THREAT.
HOWEVER...AS CELLS REMAIN SOMEWHAT ISOLATED EARLY IN THEIR
DEVELOPMENT...LARGE HAIL IS POSSIBLE.
STRONG ONSHORE FLOW OVER MUCH OF WRN ME HAS RESULTED IN A MORE
STABLE ATMOSPHERIC PROFILE...AND YOU CAN SEE THIS FROM A LACK OF
CU ACROSS MUCH OF THE COASTAL PART OF THE FORECAST AREA. EXPECT
ANY SEVERE THREAT TO BE CONFINED TO NW OF THIS AREA.
THAT BEING SAID...DESPITE DEVELOPING INVERSION
OVERNIGHT...INSTABILITY REMAINS MODEST ALOFT. THIS SHOULD ALLOW
ANY CONVECTION TO CONTINUE WITH THUNDER WELL AFTER 00Z AND INTO
THE MORNING HOURS.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
TUE FORECAST REVOLVES AROUND THE DEGREE OF CLEARING/RECOVERY THE
FORECAST AREA SEES AFTER ANY MORNING PCPN. CONVECTION ALLOWING
MODELS INDICATE THAT A COMPLEX OF SHOWERS/STORMS MOVES ACROSS
PORTIONS OF NEW ENGLAND OVERNIGHT...WHICH COULD DELAY HEATING TUE
IF CLOUD COVER IS EXTENSIVE. COLD FRONT WILL STILL BE PROGRESSING
THRU THE AREA...SO FORCING WILL EXIST FOR MORE AFTERNOON STORMS TO
DEVELOP. SHEAR WILL BE ADEQUATE ONCE AGAIN FOR STORM
ORGANIZATION...WITH HAIL/WIND ONCE AGAIN THE THREAT. FOR NOW THE
UNCERTAINTIES THAT EXIST REGARDING RECOVERY WILL PRECLUDE SEVERE
WORDING...SO WILL MAINTAIN SMALL HAIL/GUSTY WINDS IN THE GRIDS.
COLD FRONT CLEARS THE AREA OVERNIGHT TUE...BRINGING COOLER AND
DRIER AIR BACK TO THE REGION...THOUGH SHOWERS WILL REMAIN A
POSSIBILITY IN CYCLONIC FLOW ALOFT.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE MODELS ARE IN GENERAL AGREEMENT ON THE LONG WAVE PATTERN
INTO EARLY NEXT WEEK. GENERAL MEAN TROUGHING WILL BE IN PLACE
ACROSS THE NEW ENGLAND THROUGH MUCH OF THE EXTENDED
PERIOD...KEEPING ANY EXCESSIVE HEAT AT BAY. ALSO...LITTLE IMPULSES
MOVING THROUGH THE MEAN THROUGH MAY ALLOW FOR SCT SHOWER AND ISOLD
THUNDERSTORM DEVELOPMENT FROM TIME TO TIME. THE FIRST
IMPULSE...AND PERHAPS THE STRONGEST WILL MOVE THROUGH ON WEDNESDAY
WITH A CHANCE OF SHOWERS...PERHAPS LIKELY ACROSS THE INTERIOR
MOUNTAINS. COLD AIR ALOFT MAY ALLOW FOR ISOLD THUNDER. THE NEXT
FORECAST CHALLENGE WITH BE WITH LOW PRESSURE MOVING JUST SOUTH OF
NEW ENGLAND AT THE END OF THE WEEK INTO THE WEEKEND. VARIOUS
MODELS HAVE VARIOUS DEGREES OF AMPLIFICATION. THE ULTIMATE DEGREE
OF AMPLIFICATION WILL DETERMINE HOW MUCH RAIN MOVES INTO OUR AREA.
FOR NOW...HAVE KEPT POPS MAINLY ACROSS SOUTHERNMOST ZONES BUT WILL
CONTINUE TO WATCH TRENDS.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHORT TERM...VFR CONDITIONS WILL GENERALLY PREVAIL THRU TUE.
EXCEPTIONS WILL BE RKD...WHERE COASTAL FOG/STRATUS WILL
LINGER/REDEVELOP OVERNIGHT. EXPECT IFR AND LOWER CONDITIONS THRU
MORNING. OTHERWISE...LEB AND HIE HAVE THE GREATEST CHANCE FOR TSRA
THIS EVENING. IFR CONDITIONS WILL BE POSSIBLE IN ANY TSRA...ALONG
WITH STRONG WIND GUSTS AND LARGE HAIL.
AFTERNOON TUE TSRA THREAT MOVES TO THE COASTAL AREAS...WHERE GUSTY
WINDS AND SMALL HAIL IS POSSIBLE. COVERAGE WILL BE MORE SCATTERED
THAN WIDESPREAD.
LONG TERM /WEDNESDAY THROUGH FRIDAY/...OCCASIONAL MVFR CONDITIONS
IN SHOWERS POSSIBLE ON WEDNESDAY IN SHOWERS WITH NEXT COLD
FRONT...WITH THE BEST BET IN THE MOUNTAINS. VFR LOOKS TO BE THE
MOST LIKELY OUTCOME AT THIS TIME FOR THURSDAY AND FRIDAY FOR MOST
AREAS. SOME MVFR CONDITIONS MAY SNEAK INTO SOUTHERN NH LATE FRIDAY
OR FRIDAY NIGHT IN RAIN.
&&
.MARINE...
SHORT TERM...PERSISTENT SSW FLOW AHEAD OF SLOWLY APPROACHING COLD
FRONT WILL KEEP WINDS AND SEAS NEAR SCA THRESHOLDS THRU TUE. SEAS
WILL REACH 5 FT ON THE OUTER WATERS TONIGHT...AND SCA IS IN EFFECT
FOR THIS TIME PERIOD. WINDS PROBABLY WON/T CONSISTENTLY GUST TO 25
KTS...BUT ENOUGH OF A CHANCE THERE TO INCLUDE IN THE ADVISORY.
LONG TERM...SMALL CRAFT CONDITIONS MAY DEVELOP LATER FRIDAY OR
OVER THE WEEKEND IN ASSOCIATION WITH LOW PRESSURE THAT IS
CURRENTLY EXPECTED TO MOVE TO THE SOUTH OF OUR WATERS.
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR ANZ150-152-154.
&&
Hazardous weather outlook, Aug 3, 3:29 PM EST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
429 PM EDT MON AUG 3 2015
MEZ018>028-NHZ010-013-014-042030-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
429 PM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER EXPEXTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER
TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NHZ012-042030-
EASTERN HILLSBOROUGH NH-
429 PM EDT MON AUG 3 2015
...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER
TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ150>154-042030-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
429 PM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER EXPEXTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER
TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NHZ011-015-042030-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
429 PM EDT MON AUG 3 2015
...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER
TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MEZ007>009-012>014-NHZ001>009-042030-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-
429 PM EDT MON AUG 3 2015
...SEVERE THUNDERSTORM WATCH 466 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ANOTHER ROUND OF THUNDERSTORMS COULD ALSO PRODUCE SEVERE WEATHER
TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 3, 6:03 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
703 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL MIDDLE DAM 44.78N 70.92W
08/03/2015 E0.50 INCH OXFORD ME PUBLIC
0515 PM HAIL LITTLETON 44.31N 71.77W
08/03/2015 M1.00 INCH GRAFTON NH LAW ENFORCEMENT
0515 PM TSTM WND GST SOUTH ARM 44.76N 70.85W
08/03/2015 E60 MPH OXFORD ME PUBLIC
CANOES BLOWN OFF RACK IN 60 MPH WINDS. CORRECTED TIME
0520 PM HAIL LITTLETON 44.31N 71.77W
08/03/2015 E0.70 INCH GRAFTON NH BROADCAST MEDIA
0530 PM TSTM WND DMG CORNISH 43.48N 72.32W
08/03/2015 SULLIVAN NH TRAINED SPOTTER
TREES DOWN. CORRECTED TIME FROM EARLIER REPORT
0530 PM TSTM WND DMG LEBANON 43.64N 72.25W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN
0540 PM TSTM WND DMG LANCASTER 44.49N 71.57W
08/03/2015 COOS NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0540 PM TSTM WND DMG 1 N LANCASTER 44.50N 71.57W
08/03/2015 COOS NH LAW ENFORCEMENT
CIRCUS TENT BLOWN OVER AT LANCASTER FAIRGROUNDS
0550 PM HAIL SOUTH ARM 44.76N 70.85W
08/03/2015 E0.50 INCH OXFORD ME PUBLIC
CORRECTED TIME
0600 PM TSTM WND DMG 7 NNE KEENE 43.05N 72.26W
08/03/2015 CHESHIRE NH AMATEUR RADIO
TREE DOWN BLOCKING MACK ROAD IN GILSUM
0600 PM TSTM WND DMG LINCOLN 44.05N 71.67W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES AND WIRES DOWN
0610 PM TSTM WND DMG PLYMOUTH 43.76N 71.69W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0610 PM TSTM WND DMG BRISTOL 43.59N 71.74W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0615 PM TSTM WND DMG ASHLAND 43.70N 71.63W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0620 PM TSTM WND DMG HOLDERNESS 43.73N 71.59W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0630 PM TSTM WND DMG WATERVILLE VALLEY 43.95N 71.50W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES AND WIRES DOWN
0635 PM HAIL 2 NW DIXVILLE NOTCH 44.89N 71.34W
08/03/2015 M1.00 INCH COOS NH LAW ENFORCEMENT
&&
EVENT NUMBER GYX1500184 GYX1500188 GYX1500191 GYX1500185 GYX1500189
GYX1500190 GYX1500186 GYX1500187 GYX1500192 GYX1500193 GYX1500200
GYX1500194 GYX1500195 GYX1500196 GYX1500197 GYX1500199 GYX1500198
MLELocal storm report, Aug 3, 6:06 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
706 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL MIDDLE DAM 44.78N 70.92W
08/03/2015 E0.50 INCH OXFORD ME PUBLIC
0515 PM HAIL LITTLETON 44.31N 71.77W
08/03/2015 M1.00 INCH GRAFTON NH LAW ENFORCEMENT
0515 PM TSTM WND GST SOUTH ARM 44.76N 70.85W
08/03/2015 E60 MPH OXFORD ME PUBLIC
CANOES BLOWN OFF RACK IN 60 MPH WINDS. CORRECTED TIME
0520 PM HAIL LITTLETON 44.31N 71.77W
08/03/2015 E0.70 INCH GRAFTON NH BROADCAST MEDIA
0530 PM TSTM WND DMG CORNISH 43.48N 72.32W
08/03/2015 SULLIVAN NH TRAINED SPOTTER
TREES DOWN. CORRECTED TIME FROM EARLIER REPORT
0530 PM TSTM WND DMG LEBANON 43.64N 72.25W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN
0540 PM TSTM WND DMG LANCASTER 44.49N 71.57W
08/03/2015 COOS NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0540 PM TSTM WND DMG 1 N LANCASTER 44.50N 71.57W
08/03/2015 COOS NH LAW ENFORCEMENT
CIRCUS TENT BLOWN OVER AT LANCASTER FAIRGROUNDS
0550 PM HAIL SOUTH ARM 44.76N 70.85W
08/03/2015 E0.50 INCH OXFORD ME PUBLIC
CORRECTED TIME
0600 PM TSTM WND DMG 7 NNE KEENE 43.05N 72.26W
08/03/2015 CHESHIRE NH AMATEUR RADIO
TREE DOWN BLOCKING MACK ROAD IN GILSUM
0600 PM TSTM WND DMG LINCOLN 44.05N 71.67W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES AND WIRES DOWN
0610 PM TSTM WND DMG PLYMOUTH 43.76N 71.69W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0610 PM TSTM WND DMG BRISTOL 43.59N 71.74W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0615 PM TSTM WND DMG ASHLAND 43.70N 71.63W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0620 PM TSTM WND DMG HOLDERNESS 43.73N 71.59W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN
0630 PM TSTM WND DMG WATERVILLE VALLEY 43.95N 71.50W
08/03/2015 GRAFTON NH LAW ENFORCEMENT
TREES AND WIRES DOWN
0635 PM HAIL 2 NW DIXVILLE NOTCH 44.89N 71.34W
08/03/2015 M1.00 INCH COOS NH LAW ENFORCEMENT
0705 PM HAIL MADRID 44.86N 70.46W
08/03/2015 M1.00 INCH FRANKLIN ME SOCIAL MEDIA
&&
EVENT NUMBER GYX1500184 GYX1500188 GYX1500191 GYX1500185 GYX1500189
GYX1500190 GYX1500186 GYX1500187 GYX1500192 GYX1500193 GYX1500200
GYX1500194 GYX1500195 GYX1500196 GYX1500197 GYX1500199 GYX1500198
GYX1500201
MLELocal storm report, Aug 3, 6:13 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
713 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 2 W FREEDOM 43.81N 71.08W
08/03/2015 CARROLL NH AMATEUR RADIO
TREE DOWN ON WIRES. TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER GYX1500202
LEGROLocal storm report, Aug 3, 6:16 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
716 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 SW FRYEBURG 44.00N 71.00W
08/03/2015 CARROLL NH AMATEUR RADIO
TREES DOWN ON WIRES AT STATE LINE STORE. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER GYX1500203
LEGROSpecial weather statement, Aug 3, 6:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
725 PM EDT MON AUG 3 2015
NHZ002-003-040045-
NORTHERN GRAFTON NH-SOUTHERN COOS NH-
725 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN GRAFTON COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
* UNTIL 845 PM EDT
* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER GROTON...MOVING TO THE NORTHEAST AT 25
MPH.
* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
LITTLETON...
LANCASTER...
GILMAN...
JEFFERSON...
AND WHITEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4430 7203 4432 7203 4435 7191 4434 7185
4436 7181 4440 7179 4442 7170 4449 7163
4448 7163 4450 7158 4457 7159 4456 7156
4458 7154 4444 7136 4412 7205 4414 7203
4419 7206 4424 7205 4428 7207
TIME...MOT...LOC 2324Z 236DEG 22KT 4426 7219
MLESpecial weather statement, Aug 3, 6:27 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
727 PM EDT MON AUG 3 2015
MEZ007>009-012>014-018>021-024-025-NHZ002-004-006-040030-
CENTRAL SOMERSET ME-ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-
COASTAL CUMBERLAND ME-NORTHERN FRANKLIN ME-SOUTHERN FRANKLIN ME-
INTERIOR YORK ME-SOUTHERN SOMERSET ME-SAGADAHOC ME-KENNEBEC ME-
NORTHERN OXFORD ME-SOUTHERN OXFORD ME-SOUTHERN CARROLL NH-
SOUTHERN COOS NH-NORTHERN CARROLL NH-
727 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL SOMERSET COUNTY IN MAINE
ANDROSCOGGIN COUNTY IN MAINE
INTERIOR CUMBERLAND COUNTY IN MAINE
COASTAL CUMBERLAND COUNTY IN MAINE
NORTHERN FRANKLIN COUNTY IN MAINE
SOUTHERN FRANKLIN COUNTY IN MAINE
INTERIOR YORK COUNTY IN MAINE
SOUTHERN SOMERSET COUNTY IN MAINE
SAGADAHOC COUNTY IN MAINE
KENNEBEC COUNTY IN MAINE
NORTHERN OXFORD COUNTY IN MAINE
SOUTHERN OXFORD COUNTY IN MAINE
SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE
* UNTIL 830 PM EDT
* AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST
OF PHILLIPS TO 9 MILES NORTHWEST OF BETHEL TO 7 MILES NORTH OF
EFFINGHAM...MOVING TO THE NORTHEAST AT 45 MPH.
* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LEWISTON...
TURNER...
MINOT...
AUBURN...
AND BETHEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 4529 6988 4451 6977 4395 7005 4374 7113
4444 7101 4491 7044
TIME...MOT...LOC 2326Z 232DEG 37KT 4490 7043 4449 7094 4386 7105
MLEFlash Flood, Coos
- When
- August 3, 6:30 PM EST to 8:30 PM EST
- Where
- Coos County, 1.18 mi SSE of Fabyan House to 1.27 mi SSE of Fabyan House
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 44.255, -71.438
A thunderstorm produced several inches of rain in less than 1 hour resulting in flash flooding on the Ammonoosuc River in portions of Bretton Woods Golf Course at the Mount Washington Resort.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Hampshire, August 3, 20152 deaths · 32 injured · 1 in hail · 21 events
- Heat in Kansas, August 3, 20151 death · 1 event
- Hail and Damaging Winds in Pennsylvania, August 3, 2015$111,000 · 2.5 in hail · 53 events
- Lightning Strike in Michigan, August 3, 2015$300,000 · 1 event
- Hail and Damaging Winds in Ohio, August 3, 2015$42,000 · 2 in hail · 40 events
- Flood in Texas, August 3, 2015$250,000 · 1 event
- Flash Flooding and Damaging Winds in Kentucky, August 3, 2015$54,000 · 78 kt wind · 26 events
- Hail and Damaging Winds in New Mexico, August 3, 20151 injured · $30,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, August 3 to 4, 2015$16,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, August 3, 20151 in hail · 20 events
- Hail and Damaging Winds in Vermont, August 3, 2015$12,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Maine, August 3, 20151 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599855.